Alert archive / California / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 9, 1997, 2:09 PM PDT for Lake County, Napa County, California. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1997, 2:09 PM PDT (21:09 UTC)
- Expired
- Jun 9, 1997, 3:15 PM PDT
- In force
- 66 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Lake County, CA, Napa County, CA
The radar
The Sacramento radar (KDAX), 82 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647 WUUS1 KSAC 092114 RRA SVRSAC CAC033-055-092215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 209 PM PDT MON JUN 9 1997 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN NORTHWEST CALIFORNIA ...SOUTHERN LAKE COUNTY IN WEST CENTRAL CALIFORNIA ...NORTHERN NAPA COUNTY AT 210 PM...A SEVERE THUNDERSTORM LOCATED EAST OF MIDDLETOWN WILL BE MOVING EASTSOUTHEAST AT 5 TO 10 MPH EAST OF CALISTOGA TOWARD ANGWIN... AND AETNA SPRINGS IN NORTHERN NAPA COUNTY. LARGE HAIL...AND HEAVY DOWNPOURS ALONG WITH DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. BOATERS ON LAKE BERRYESSA SHOULD SEEK SAFE SHELTER WHEN THREATENING WEATHER APPROACHES. JHM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:27 AM PDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 9, 9:27 AM PDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT MON JUN 9 1997 WSR-88D SHOWS ECHOES OCCURRING OVER NORTHERN END OF VALLEY...BUT MOSTLY FALLING AS VIRGA AT THIS TIME. MORNING SOUNDINGS INDICATE VERY UNSTABLE CONDITIONS FOR THIS AREA...REV SOUNDING HAS LI OF -1...AND WHEN MODIFIED DROPS TO -6 TO -7 RANGE. OAK SOUNDING ALSO HAS LOW LI AND SHOULD GO NEGATIVE THIS AFTN. UPDATES TO ZONES ARE TO REMOVE AFTERNOON REQUIREMENT TO PRECIP AND GIVE THREAT TO VALLEY ZONES. EVEN STOCKTON AREA HAS HAD SHOWERS DEVELOP ALREADY THIS AM. TEMPS LOOK GOOD BASED ON MORNING SOUNDINGS. JAM
In the hours before
Local storm report, Jun 9, 9:02 AM PDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
902 AM PDT MON JUN 09 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM INDIAN VALLEY CA FUNNEL CLOUD
06/08/97 PLUMAS NONE
PAPPASLocal storm report, Jun 9, 9:05 AM PDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
902 AM PDT MON JUN 09 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM INDIAN VALLEY CA FUNNEL CLOUD
06/08/97 PLUMAS NONELocal storm report, Jun 9, 9:11 AM PDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
902 AM PDT MON JUN 09 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM INDIAN VALLEY CA FUNNEL CLOUD
06/08/97 PLUMAS NONE
PAPPASSpecial weather statement, Jun 9, 1:32 PM PDT, 37 minutes before
CAZ069-092130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 132 PM PDT MON JUN 9 1997 ...VERY STRONG THUNDERSTORM NEAR INTERSTATE 80 NORTH OF BLUE CANYON... ...ANOTHER STRONG THUNDERSTORM NEAR LAPORTE IN SOUTHWESTERN PLUMAS COUNTY... ...FLASH FLOOD WATCH IN EFFECT FOR SIERRA NEVADA UNTIL 7 PM... SACRAMENTO DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM JUST NORTH OF INTERSTATE 80 BETWEEN BLUE CANYON AND CISCO. THIS WILL ALSO BE AFEECTING TRAVELERS ON HIGHWAY 20. THIS STORM IS LIKELY TO PRODU VERY HEAVY DOWNPOURS...HAIL STONES HALF AN INCH IN DIAMETER AND FREQUENT LIGHTNING. THIS STORM WAS MOVING TO THE NORTHWEST AT 20 TO 25 MPH AND WILL REACH THE TOWN OF WASHINGTON ON THE SOUTH FORK OF THE YUBA RIVER BY 2 PM. ANOTHER RAPIDLY DEVELOPING STORM WAS DETECTED SOUTHWEST OF LAPORTE IN PLUMAS COUNTY. THIS STORM WAS ALSO MOVING TO THE NORTHWEST AND WILL PRODUCE HEAVY RAIN IN THE HEADWATERS OF THE FEATHER RIVER. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA. RAPID FILLING AND FLOODING OF SMALL CREEKS IN THIS AREA REMAINS LIKELY...ESPECIALLY DOWNSTREAM OF STORMS LIKE THIS ONE. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE AND END TONIGHT AND BE LESS WIDESPREAD ON TUESDAY. CUNNINGHAM
Special weather statement, Jun 9, 1:38 PM PDT, 31 minutes before
CAZ069-092130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 132 PM PDT MON JUN 9 1997 ...VERY STRONG THUNDERSTORM NEAR INTERSTATE 80 NORTH OF BLUE CANYON... ...ANOTHER STRONG THUNDERSTORM NEAR LAPORTE IN SOUTHWESTERN PLUMAS COUNTY... ...FLASH FLOOD WATCH IN EFFECT FOR SIERRA NEVADA UNTIL 7 PM... SACRAMENTO DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM JUST NORTH OF INTERSTATE 80 BETWEEN BLUE CANYON AND CISCO. THIS WILL ALSO BE AFEECTING TRAVELERS ON HIGHWAY 20. THIS STORM IS LIKELY TO PRODU VERY HEAVY DOWNPOURS...HAIL STONES HALF AN INCH IN DIAMETER AND FREQUENT LIGHTNING. THIS STORM WAS MOVING TO THE NORTHWEST AT 20 TO 25 MPH AND WILL REACH THE TOWN OF WASHINGTON ON THE SOUTH FORK OF THE YUBA RIVER BY 2 PM. ANOTHER RAPIDLY DEVELOPING STORM WAS DETECTED SOUTHWEST OF LAPORTE IN PL ACOUNTY. THIS STORM WAS ALSO MOVING TO THE NORTHWEST AND WILL PRODUCE HEAVY RAIN IN THE HEADWATERS OF THE FEATHER RIVER. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA. RAPID FILLING AND FLOODING OF SMALL CREEKS IN THIS AREA REMAINS LIKELY...ESPECIALLY DOWNSTREAM OF STORMS LIKE THIS ONE. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE AND END TBONIGHT AND BE LESWIDESPREAD ON TUESDAY. CUNNINGHAM
Special weather statement, Jun 9, 1:47 PM PDT, 22 minutes before
CAZ069-092130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 132 PM PDT MON JUN 9 1997 ...VERY STRONG THUNDERSTORM NEAR INTERSTATE 80 NORTH OF BLUE CANYON... ...ANOTHER STRONG THUNDERSTORM NEAR LAPORTE IN SOUTHWESTERN PLUMAS COUNTY... ...FLASH FLOOD WATCH IN EFFECT FOR SIERRA NEVADA UNTIL 7 PM... SACRAMENTO DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM JUST NORTH OF INTERSTATE 80 BETWEEN BLUE CANYON AND CISCO. THIS WILL ALSO BE AFEECTING TRAVELERS ON HIGHWAY 20. THIS STORM IS LIKELY TO PRODU VERY HEAVY DOWNPOURS...HAIL STONES HALF AN INCH IN DIAMETER AND FREQUENT LIGHTNING. THIS STORM WAS MOVING TO THE NORTHWEST AT 20 TO 25 MPH AND WILL REACH THE TOWN OF WASHINGTON ON THE SOUTH FORK OF THE YUBA RIVER BY 2 PM. ANOTHER RAPIDLY DEVELOPING STORM WAS DETECTED SOUTHWEST OF LAPORTE IN PLUMAS COUNTY. THIS STORM WAS ALSO MOVING TO THE NORTHWEST AND WILL PRODUCE HEAVY RAIN IN THE HEADWATERS OF THE FEATHER RIVER. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA. RAPID FILLING AND FLOODING OF SMALL CREEKS IN THIS AREA REMAINS LIKELY...ESPECIALLY DOWNSTREAM OF STORMS LIKE THIS ONE. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE AND END TONIGHT A`ND BE LESS WIDESPREAD ON TUESDAY. CUNNINGHAM
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:02 PM PDT | Severe Thunderstorm Warning | STO | Stanislaus | 43 min |
Nearby
Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.